Alert archive / Illinois / River Flood Warnings in 2013

River Flood Warning 76, NWS Paducah, KY

July 2, 2013Gallatin County, Wayne County, White County, Illinois

NWS Paducah, KY issued this river flood warning at Jul 2, 2013, 11:44 AM CDT for Gallatin County, Wayne County, White County, Illinois. It took effect at Jul 2, 2013, 7:00 PM CDT. It was in force for 14 days.

The area

The counties it named.

The facts

Issued
Jul 2, 2013, 11:44 AM CDT (16:44 UTC)
In effect from
Jul 2, 2013, 7:00 PM CDT
Expired
Jul 16, 2013, 5:07 PM CDT
In force
14 days
Issued by
NWS Paducah, KY
Flood severity
Minor

Counties Gallatin County, IL, Wayne County, IL, White County, IL

The radar

The Evansville,IN radar (KVWX), 52 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River at Carmi (CARI2). The gauge peaked at 33.63 ft at Jul 8, 2013, 4:00 AM CDT.

actionminormoderatemajor25303507/0207/0307/0407/0507/0607/0707/0807/0907/1007/1107/1207/1307/1407/1507/1607/17
Action stage
24 ft
Minor stage
27 ft
Moderate stage
32 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03381495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Jul 1, 6:18 PM CDT, 17 hours 26 minutes earlier.

Area forecast discussion, Jul 1, 6:18 PM CDT, 17 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CDT MON JUL 1 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 327 PM CDT MON JUL 1 2013

RAIN CHANCES WILL CONTINUE TO RUN HIGH AS LONG AS THE UPPER LOW IS
IN OUR VICINITY...AND IT DOES LOOK TO BE THROUGH THE SHORT TERM
PORTION OF THE FORECAST OR MOST OF IT. THE LOW RETROGRADES
NORTHWESTWARD FROM THE HEART OF OUR FA TO CENTRAL MO OVER THE NEXT
48-72 HOURS. POPS WILL BE HIGHEST IN THE PEAK HEATING PTN OF THE
DAY AS IT HAS BEEN THE PAST COUPLE OF DAYS...AS DESTABILIZATION
SHOWERS/STORMS TAP HIGH PW'S. DUALPOL RAINFALL RATES MAY BE
INTENSE AT TIMES WHICH COULD RESULT IN LOCALIZED FLOODING IN
HEAVIER SHOWER/STORM AREAS...ESP WHERE THE REPEAT. THIS WILL BE
MOST LIKELY THIS PM AND TMRW PM. BY WED...WE ARE MORE WARM
SECTORED AND WOULD EXPECT A SLIGHT DECREASE IN POPS AS WE ESCAPE
BEING DIRECTLY UNDERNEATH THE LOW ITSELF AND THE PROFILE WARMS A
LITTLE ALOFT.

TEMPS WILL RUN SIMILAR TO GOING TEMPS WITH NOT MUCH SWING GIVEN
THE CLOUDS/PCPN...WILL MAKE ONLY MINOR MASSAGES.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 327 PM CDT MON JUL 1 2013

AT THE BEGINNING OF THE LONG TERM PERIOD...UPPER LEVEL RIDGES OF
HIGH PRESSURE ARE FORECAST TO BE LOCATED OVER THE SOUTHWEST US AND
JUST OFF THE MID ATLANTIC SEABOARD WITH AN UPPER TROUGH IN BETWEEN.
WITH TIME THE UPPER RIDGE OFF THE EAST COAST BUILDS WESTWARD AND
THIS COMBINED WITH SOUTHERLY FLOW AROUND A SURFACE HIGH CENTERED
OVER THE SOUTHEAST US WILL BRING INCREASING AMOUNTS OF DEEP MOISTURE
AS WELL AS INCREASING SHOWER AND THUNDERSTORM CHANCES FROM THE EAST
TOWARD THE WEST.

THROUGH SATURDAY LONG RANGE MODELS ARE IN DECENT AGREEMENT. SATURDAY
NIGHT INTO SUNDAY THE GFS BREAKS DOWN THE RIDGE OVER THE REGION AND
BRINGS A CHUNK OF ENERGY/SHORT WAVE ACROSS OUR CWA WHILE THE ECMWF
KEEPS THE RIDGE IN PLACE. EITHER WAY WITH PLENTY OF MOISTURE AND
INSTABILITY WE SHOULD STILL HAVE SHOWER AND THUNDERSTORM
DEVELOPMENT...BUT THE AMOUNT OF COVERAGE WILL DEPEND ON UPPER
SUPPORT OR THE LACK THEREOF.

BEYOND SUNDAY NIGHT THE GFS BREAKS DOWN THE RIDGE COMPLETELY AND
KEEPS THE AREA IN NEAR ZONAL FLOW THROUGH THE END OF THE PERIOD THUS
YIELDING DAILY PRECIP CHANCES WHILE THE ECMWF AND CANADIAN CONTINUE
TO BUILD THE UPPER RIDGE WESTWARD WHICH WOULD EVENTUALLY PUSH PRECIP
CHANCES TO OUR NORTH AND WEST. KINDA HARD TO BELIEVE THE UPPER RIDGE
IS GOING TO BREAK DOWN THAT MUCH SO KEPT RATHER SMALL POPS JUST IN
CASE.

BELOW NORMAL TEMPERATURES WILL PREVAIL THROUGH MOST OF THE PERIOD
WITH READINGS NOT EXPECTED TO GET BACK TO NORMAL UNTIL THE VERY END
OF THE PERIOD.

&&

.AVIATION...
ISSUED AT 616 PM CDT MON JUL 1 2013

WILL CONTINUE WITH GENERALLY MVFR CIGS THROUGH THE FORECAST. SOME
BREAKS ARE EXPECTED AT TIMES. DURING THE DAYBREAK HOURS...PERSISTENCE
SUGGESTS CIGS MAY BRIEFLY FALL TO AT OR BELOW 1K/FT. WILL CARRY
VCSH FOR THIS EVENING GIVEN RADAR TRENDS...AND SCATTERED WEAK
CONVECTION FORECAST TO CONTINUE ABOUT THE NEARLY STATIONARY UPPER
LOW SITUATED OVER THE AREA.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Jul 1, 3:39 PM CDT, 20 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
339 PM CDT MON JUL 1 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-022045-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
339 PM CDT MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE INTO THIS
EVENING. SEVERE WEATHER IS NOT EXPECTED....BUT LOCALIZED HEAVY
RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TUESDAY INTO
TUESDAY EVENING...ESPECIALLY DURING THE AFTERNOON HOURS. SEVERE
WEATHER IS NOT EXPECTED....BUT LOCALIZED HEAVY RAINFALL IS AGAIN
POSSIBLE. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE
WEDNESDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

SMALL CHANCES OF THUNDERSTORMS ARE FORECAST IN THE EAST ON
INDEPENDENCE DAY. THE CHANCES WILL OVERSPREAD THE AREA FRIDAY AND
INCREASE OVER THE WEEKEND. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...BUT LOCALLY HEAVY RAINFALL WILL BE A CONCERN...ESPECIALLY
OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 9:20 PM CDTAreal Flood WarningPAHEdwards, Wabash, Wayne8 hr
Jul 2, 8:30 AM CDTAreal Flood AdvisoryPAHJefferson2 hr
Jul 2, 12:25 PM CDTAreal Flood AdvisoryPAHJefferson, Wayne2 hr
Jul 2, 2:41 PM CDTAreal Flood AdvisoryPAHFranklin, Jefferson, Perry, Wayne3 hr
Jul 2, 5:30 PM CDTAreal Flood AdvisoryPAHEdwards, Jefferson, Wabash, Wayne12 hr

Nearby

River Flood Warnings in Illinois, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.